FRUSTRATED

Hi all,

Just had my GP appointment over nose bleeds on Warfarin. Says warfarin does not CAUSE nose bleeds just makes them worse. Has anyone ever had anyone admit to them that it can CAUSE them, why else should I develop nosebleeds ( Three very big ones in two weeks) as I get to an INR of 2.1 when I just do not ever get nose bleeds?

He has said he will look into Apixaban at my request although he has concerns over no antidote and other problems which he did not mention. Shows he does not know anything about it really. although I would rather him check out rather than just go ahead if he has doubts. Asked me to make further appointment in 7 to 10 days but at reception first one available is in 19days. I am to keep on warfarin in the meantime. So I just feel left in limbo and have to just wait and see if any further bleeds.

Makes me think our GP's have a lot to learn over AF.

Joyce

Last edited by

7 Replies

oldestnewest
  • Joyce.

    I never had nose bleeds until I went onto Warfarin then I had two bleeds I am no longer on Warfarin and no nose bleeds !

    Best wishes

    Christ.

  • I cant comment on warfarin as I have never taken it. I went straight onto one of the NOAC, Rivaoxaban with no issues during the 2 year period I have been taking it. My friend takes Apixaban and has found it great, no issues whatsoever.

    I do hope you get sorted soon and yes many GP's just dont have the indepth knowledge of AF required to make the decisions we need them too. Dont get me started on the GP appointments lark across the country! I am extremely lucky with mine and I know it only too well.

    Limbo land is no place to be and I feel so much for you with this. Its the lack of being able to move forward or get a plan together which is really depressing.

    I do hope you get sorted soon. Do you have a cardiac consultant/EP to discuss it with.

    Be well.

    Dee

  • Thank you. No such luxury as to a cardiologist or EP. Just one initial appointment with a cardiologist who suggested Bisoprolol and warfarin and immediately discharged back to GP care.

    Thankfully I am not having any episodes of AF for the last 3 months but I hear what you say and think I will need to insist on referral if any start again.

    Joyce

  • Joyce - My understanding is that there has to be a problem of some sort in the nasal passages which causes the bleeding - probably of no consequence until we started AC's. Did your GP give you any idea as to why you are having nosebleeds, rather than just saying Warfarin didn't cause them? Perhaps a referral to ENT would be of help or discuss it with your EP?

    After a bad bleed I was referred to ENT and I found out that I have a deviated septum which can cause nasal drying - had it all my life without problems. But, combined with a dust allergy and Apixaban, my nose now bleeds more easily.

    Hope you can get a cause and treatment.

  • Thank-you,

    I have been seen by ENT twice, no discussion as to why the bleeds, just concentrated on stopping them and that was it.

    Joyce

  • Ex rugby forwards nose !!!

    Bled frequently before high bp and af

    Was initially on asprin and had heavy bleeds

    Then on warfarin and somehow back to pre af levels

    We are all different !

  • I personally think "cause" is a mute point. If you have a tiny bleed start and are not on Warfarin, then you might not even notice it and it just clots up. But have the same tiny nose bleed on Warfarin and it does not clot up but keeps bleeding, then even though it's not actually or technically "the cause", your nose is still bleeding! I have had a few bleeds that would not heal quickly on Warfarin and that probably wouldn't have been even noticed otherwise. That's my theory, but it's probably a load of old rubbish :-) .

    I've not had a nose bleed on Warfarin though.

    My EP says the same re no antidotes for the new drugs, so I am to stay on Warfarin, which I'm happy about.

    Koll

You may also like...